



405 Concord Avenue #352, Belmont, MA 02478 61

617-977-4304

info@lspa.org

g | www.lspa.org

LSPA Environmental Symposium April 4, 2023, 8:00 AM – 12:00 PM Resilient Remediation: Addressing Climate Change and Greener Cleanups in Waste Site Response Actions

Course Outline

TIME (Duration)	Description	Presenter(s)
8:00 AM (15 minutes)	Introduction. This section will introduce the climate change topic and provide context for the climate change toolkit. The regulatory framework in the MCP amendments for considering climate change in each phase of the MCP site cleanup process will be outlined. The Climate Change Toolkit will be summarized, including where to find and download it. The basic must-have terminology definitions will be reviewed, and the climate change flowchart will be introduced.	Susan Chapnick
8:15 AM (15 minutes)	Tools and Resources, Part 1 . From flowchart to checklist, the underlying questions that must be addressed in considering climate change will be presented, along with tips for how to evaluate and weigh the potential effects of the "big four" climate change exposures: changes in precipitation, sea level rise, rising temperatures and extreme weather events.	Catharine Rockwell
8:30 AM (25 minutes)	Tools and Resources, Part 2 . This part of the course will be a hands-on tutorial on how to access and use the ResilientMA.org climate change tool. Navigating the web page, selecting the foreseeable future timeframe, mining the website for the data needed to complete the checklist will all be presented for the audience to see and then do themselves on their own devices.	Michele Paul
8:55 AM (20 Minutes)	Sample Case Studies. We will walk participants through two separate case studies, utilizing the checklist and ResilientMA.org query results to assess climate change exposure and site sensitivity to reach a conclusion about whether the case study sites are vulnerable.	Ted Wickwire
9:20 AM (30 Minutes)	Small Group Case Studies Attendees will be divided into groups of 3 to 5 and given two new case studies to try their hand at using ResilientMA.org and the checklist to reach a decision about climate vulnerability for their sample site.	Marilyn Wade, assisted by presenters/facilitators



9:45	Wrap up and Q&A	Marilyn Wade and All
(15 minutes)		Presenters/Facilitators
10:00 AM	Break	
(15 Minutes)		
10:15	Greener Cleanups	Katie Elich
(85 minutes)		
	 Introduction to Greener Cleanups in the context of the MCP 	
	Overview of Available Greener Cleanup	
	Guidance	
	 Overview of how to implement the ASTM Greener Cleanups BMP Process 	
	ASTM Greener Cleanups Case Study	
	 Overview of how to use USEPA's SEFA 	
	Workbooks	
	Hands-on walkthrough of SEFA Workbooks	
	Example	
	• Q & A	
(20 minutes)	Wrap up and Q & A	Katie Elich
Noon	Adjourn	